Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Having fatigue, anxiety and depression. CT scan showed thick stomach lining. Should I look into Parathyroid disease?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1490 Questions
I have had back discomfort for 6 month, lost 25 pound, Vitamin D level 11, my doctor put me on RX for D. I just had a Kidney infection, Urine Culture bacteria called staphaureus?I'm having fatigue, anxiety and some depression. CT Scan normal for stomach but I did have thick stomach lining. Should I look into Parathyroid disease? My calcium has never been checked.
Posted Wed, 11 Dec 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 10 hours later
Brief Answer: Evaluation Detailed Answer: If the weight loss is unintentional, then it merits thorough assessment. I see your doctor has put you on vitamin D2. When I see someone with a level of 11, I generally recommend at least 3000-5000 IU of cholecalciferol which is vitamin D3. The levels must be rechecked in a couple months to see if the supplementation is appropriate. Regarding calcium and parathyroid, it is fairly simple to get one's calcium levels checked by a doctor's order for a BMP (Basic Metabolic Panel). It would be a good idea to get it done along with other routine tests that any doctor would request in order to investigate your weight loss such as CBC TSH Free T4 ESR CMP Sometimes the hydrochlorothiazide can elevate the calcium in the blood.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor